You are here:



My son has chronic sinusitis. Right now he's on ABX for a very bad sinus infection. He does not have diarrhea but for four days (before starting meds) has had loose movements. Can the two be related? thanks

Hi, lara,

Kids who are chronically on antibiotics (you might check with your doctor re the possibility of allergies, immune deficiencies and other related issues) have their gut bacteria wiped out and often have diarrhea.  This is made worse by an antibiotic.  Discuss this with your doctor and see if a probiotic, like Culturelle, might help with the loose stools.

Good luck, Dr. Olson


All Answers

Answers by Expert:

Ask Experts


David Olson, MD


I would be happy to attempt to answer any questions about general pediatric topics, either medical issues or behavioral issues. This would include all the various questions one receives in a busy pediatric practice. I`m a board certified pediatrician in northern Michigan and have been in practice for over 15 years. I enjoy the teaching role I have in our practice and would enjoy the opportunity to help others with their pediatric problems.

©2016 All rights reserved.